My fight against augumentation - Restless Legs Syn...

Restless Legs Syndrome

15,723 members9,992 posts

My fight against augumentation

BLUES60
BLUES60

Hi all just thought id let you know about my last 5 weeks fighting above, ive been on parpeximole for 5 yrs starting with one then reaching 6, far too many, so in last 12mths my rls has increased to the point if not sleeping at all some nights, so i decided i would come off parpeximole as i thought i was going thru argumentation, so the doctor prescriped amitriptyline and to withdraw over a week from parpeximole, which was know where near long enough and i suffered cold turkey, having spoke to you on your website was advised amitriptyline was not advised as it aggrevates rls, so i stopped taking those and yes i felt better in myself but still not sleeping as i should maybe 3 to 4 hrs if lucky, so after going cold turkey for 5 wks, i decided i needed some sort of medication to hep me sleep as so tired, so the last 3 nights i have taken 1 tramadol and a sqyirt of cbd oil high strength, and i have slept really well, also doing lots of stretching.

Just hoping one tablet wont cause my problems again, what do you all think?

Good luck to you all and hope this helps everyone.

17 Replies

Tramadol is prescribed to many that withdraw from either pramipexole or ropinirol - and it very often helps to soften of not eliminate the withdrawal and RLS symptoms. Great if only one pill (50mg?) suffices. Hope you can get a prolonged prescription. Once that withdrawla is complete, which may last weeks to months, tramadol may suffice or you may wat to switch to an alpha2deltaligand like gabapentin or pregabalin. The effectiveness of those can only be assessed when the withdrawal symptoms have eased off.

Well done for oming off pramipexole, don’t get lured into switching to another dopamine agonist (ropinirole of Neupro).

LotteM
LotteM in reply to LotteM

Continued (hit send too quickly)...

...as augmentation will return sooner rather than later.

Hello,

Taking Tramadol for RLS is an 'off license' application i.e. this is not a registered use of the drug, however off-license applications are quite common in medical practice.

I 'discovered' this use totally by accident after taking one of my wife's Tramadol capsules when I had a rather painful accident - and it also stopped my RLS.

I have never felt the need to increase the dose, or felt addicted (although it is an opiate and a controlled drug). Fortunately I have a background in pharmacy and have a good relationship with my GP which has allowed me to obtain the capsules on pescription.

Hope this helps.

As Lotte has said Tramadol is the usual med to use when weaning off a dopamine med. And many keep using Tramadol AFTER weaning is done. as opiates work well for RLS. even tho Tramadol is a synthetic opiate. Well done for getting of that high dose of pramipexole.

BLUES60
BLUES60 in reply to Elisse2

Th

Thank you for the advice, I think I get more sense from you lot than my bloody doctor!!

Great news and well done for working through hell. Sleep deprivation is horrendous and you might have felt like giving up but you didn't. I am using Pramipexole with good results and do sometimes get 'annoyed' when people talk so negatively about this and other dopamine agonists - I am aware of the dangers of augmentation but do feel that if it's working then people should use them. I will definitely keep Tramadol in mind if I get to that stage in my daily battle with RLS. In the meantime I hope all goes well for you x

Elisse2
Elisse2 in reply to SLMCP

The trouble is when people are having Augmentation and then experience the withdrawals they then have very negative thoughts on the DA's My thoughts about them are, take them if they work, BUT do keep the doses low to help avoid Augmentation. :)

Joolsg
Joolsg in reply to SLMCP

Agreed if they’re working and you are on lowest dose and you don’t have any more RLS.

Just keep an eye on increasing severity of symptoms, starting earlier in the evening and moving to other body parts like the arms or hands. It can creep up on you without you noticing.

And yes, those of us who have been through the horrors of withdrawal do feel strongly about DAs because doctors have no idea how severe withdrawal is.

Hope it keeps working well for you for many years.

Withdrawal and augmentation are horrid. I was on a low dose and the experience was worse than an rls I have had in 20 years.

If they work great but not for everyone

Indeed ☺

If you are off Parpeximole ( mirapex) stay off. That’s what my sleep doc said.

Coming off that stuff is too hard to be taking even a little bit.

MY

.FIGHT AGAINST AUGUMENTATION just letting everyone know I have had a bit of a relapse with the tramadol 2 bad nights, I was on holiday in Spain for a month I am home now, but obviously I was drinking a little bit more than normal so that's probably made a difference, can anybody please tell me how long this augmentation will last and how will I know when it's gone, everyday at the moment seems a grind, the good thing is I have retired, so at least I don't have to try and work, but to think I may have this for life doesn't bear thinking about, "carry on the fight"!! I won't give in iwas a professional and semi pro footballer for 15 years, and am now a musician so have faced some hurdles to get there, but I must say this is my biggest fight so far, I know how to overcome things, but how do I overcome this, sorry for feeling sorry for myself, cheers

RLSdaily
RLSdaily in reply to BLUES60

I read on here something that has helped me. I believe RLS is a neruo issue that being said you have to seek best treatment you can find, do your research. I augmented on Mirapex and had horrid time, before I had done research I had also taken requip which is the same class of medicine. Short story, my doctor had no clue and made me feel like a POS soooooo on to a great specialist and on gabapentin tiny dose I am doing well. My point is I read on here to not fight the RLS, know its there, get up, move, dance ( I do housework)LOL So try to just stay busy mind spirit and body.

Elisse2
Elisse2 in reply to BLUES60

BLUES60, when you are weaning off a dopamine med, you will be experiencing withdrawals. the withdrawals can take anything from a few weeks to a few months, depending on the person. Its not easy as most on here will tell you. The withdrawals will subside, and your symptoms will reduce from the Augmentation you were having.

Hi Blues60 I was just typing a lengthy message to you and it has gone into cyber space lol long story short I have learned on this forum that we are all different- I have just found that Tramadol and Valium at first life savers are increasing my anxiety and RLS now- all my life I have had a strange reaction to medications. So it’s important to listen to your own body- with this disorder it is really trial a day at a time.i can only seem to take a tiny dose of anything and it might work for a while but then turn on me which has just happened. God this is the most horrendous thing Ibieve but I’m coming to the conclusion that it is the interaction of the many drugs we all seem to be on that creates such a disaster. Thanks so much for your share I totally relate to you- anyway please keep sharing and My heart goes out to you in this struggle but just know you are not alone and there are so many of us l around the world all dealing with this chemical nightmare but we will get there together a day at a time with love and support of each other - take care - Jan

Ps sorry for any typos my vision is a bit blurred at present 🙄

You may also like...